quincey or ? - question about rectal meds....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kops2da
Veteran Member


Date Joined Jun 2008
Total Posts : 2865
   Posted 5/13/2009 5:41 PM (GMT -6)   
This  has been a bad day.  Sunday per my doctors instructions through my NP I tapered prednisone from 20mg. where I have been for weeks to 15mg. - raised 6MP from 50 mg. to 75mg.  He ask me to "try" the hydrocortisone enemas one more time.  You may remember I have done Canasa suppositories, Rowasa, hydrocortisone enemsas and hydrocortisone suppositories (which I requested as a substitute because of having problems of application).  WELL - this time I tried about 1/2 the hydrocortisone enema first night - only could keep it in one hour.  Lately I have a LOT of gas and that was the reason.  Next day - sore bottom - tried about 1/2 again and kept in about 20 minutes.  Very sore bottom next day.  So last night I switched to hydrocortisone suppositories which are easier and I can keep them in.  Well, I used to be able to keep them in.  I did for about an hour - too much GAS - of well!  AND, my rectal area, buns, lower back have been aching and hurting.  When I go off the rectal meds entirely as I was for weeks NO PROBLEMS with sores or anything. 
You know I can't do any mesalamines!  I am to stay on 15mg. prednisone for five days, then down to 10 and then 5 every five days.  I know the aching of my body, headache, nausea, etc. etc. are from tapering - or could be f rom increasing 6 MP - or, I suppose from IBS.  I have been trying to eat what I know works for me.  I have gained about 8 lbs., have a moonface - otherwise not bad.
Tuesday I am due the blood tests.
I do not want to go to the specialist in Albany.  I want to get into some kind of remission I can live with.  I was so upset not to be able to go with my husband today. 
Status of UC is good right now but still 3 BMs - formed - in morning with little blood and mucous.  NO urgency, no D, no pain (little left-sided discomfort from time to time).  Obviously, not healed!  I will not have surgery - only if it means saving my life. By the way, when I went away for the weekend I controlled everything with Imodium - little blood and mucous but only one or two BMs morning and no pain and little gas. 
ElaineNY

quincy
Elite Member


Date Joined May 2003
Total Posts : 30586
   Posted 5/14/2009 1:24 AM (GMT -6)   
Hi Elaine...I don't know what to tell you except that the suppositories are probably your best bet regarding rectal meds.

I would only assume you are having those symptoms because of the pred tapering....and the suppositories should hopefully help some of the rectal inflammation.

Regarding gas...do you think it's from something you ate? or is it flare related.
With gassss, it's difficult to keep anything at all in sometimes because the gas causes so much pressure.

Maybe you could consider to ask the doc for an antispasmodic?

I still think that maybe a fibre supplement would be to your benefit. Yes, I know the doc said low fibre....but I'm thinking of ways to help get your gut more exercised rather than reacting and then immobilised from using imodium.

Regarding tapering the pred.....maybe if you alternate with your dosages....

If I were suffering endlessly, I'd consider surgery....but I'm not there as of yet.

What about maybe Imuran or 6MP or Remicade?

quincy
*Heather* Status: mild flare enemas tapered to every 3rd night
~diagnosed January 1989 UC (proctosigmoiditis)
~UC meds: Asacol (3 x2 daily); Salofalk enemas nightly for flares & taper to maintenance 
~Bentylol (dicyclomine) 20mg as needed; Ranitidine (reflux);  Effexor XR 75mg(depression);  Pulmicort/Airomir (asthma) 
~vitamins/minerals/supplementsProbiotics....(Natural Factors Protec, Primadophilus Reuteri Pearls). @ bedtime
~various digestive enzymes as needed
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!
 


kops2da
Veteran Member


Date Joined Jun 2008
Total Posts : 2865
   Posted 5/14/2009 8:24 AM (GMT -6)   

Thanks so much for your insight.  I have a call in to my NP - I was thinking a slower taper or alternating - going to ask.

As for 6MP - you see I have been on that for almost 12 weeks now.  Maybe it is helping - not sure.  Seems side effects once again worse than the UC as I don't have urgency, D or pain.  It is only when I increase the 6MP to 75mg. that I get the nausea, headaches, dizzy, sores, etc. etc.  The doctor seems to think I will NEED 75 mg. to really do the job!

Thanks again!

ElaineNY


 
Senior - New diagnosed with proctosigmoiditis - 6/2008   Tried, Colozal, steroid enemas, etc. - started working but severe side effects occurred. No mesalamines!!
Started on prednisone Feb.7, 2009 - tapering to 20 mg. - upped prenisone to 25mg. on my own (bleeding returned) - 6MP - 50 mg. 2/28/2009 
75mg. 6 MP added on 4/8/2009 - waiting for CBC and Prometheus tests
Probiotic Align, Prilosec for GERD, Gas-X, vitamins, Calcium/D
Tylenol for knees and arthritis.
 
 
 


jeanneac
Veteran Member


Date Joined Feb 2009
Total Posts : 1914
   Posted 5/14/2009 1:33 PM (GMT -6)   
I get gas with the cortifoam and mesalamine enamas too. I think there is a sulfite preservative in the mesalamine that some people are allergic or sensitive to. I wish I didn't have pain with my colitis. Pain and urgency are my biggest issues. Good news is that my joint pain has slowly subsided and my rash is getting lighter too! Yea! Good luck.
diagnosed 1/09 with colitis,54 yo, colazal, fish oil, synthroid, cymbalta


kops2da
Veteran Member


Date Joined Jun 2008
Total Posts : 2865
   Posted 5/14/2009 1:36 PM (GMT -6)   

Well, I can't tolerate any mesalamine medications!  The gas is before I use the enemas, etc. so they don't stay in long!

ElaineNY


 
Senior - New diagnosed with proctosigmoiditis - 6/2008   Tried, Colozal, steroid enemas, etc. - started working but severe side effects occurred. No mesalamines!!
Started on prednisone Feb.7, 2009 - tapering to 20 mg. - upped prenisone to 25mg. on my own (bleeding returned) - 6MP - 50 mg. 2/28/2009 
75mg. 6 MP added on 4/8/2009 - waiting for CBC and Prometheus tests
Probiotic Align, Prilosec for GERD, Gas-X, vitamins, Calcium/D
Tylenol for knees and arthritis.
 
 
 


Mamas Boys
Veteran Member


Date Joined Oct 2005
Total Posts : 1460
   Posted 5/14/2009 7:22 PM (GMT -6)   
Have you tried using something like Gas-X first and then when the gas subsides a little trying to use the suppository?

Mamas Boys
Colazal, Azathioprine, Remicade
Culturelle, MultiVitamin, Folic Acid, Viactiv
Status: Remission!!


kops2da
Veteran Member


Date Joined Jun 2008
Total Posts : 2865
   Posted 5/14/2009 7:33 PM (GMT -6)   

Yes, I use gasX continually - all day - as I also have GERD and hernia.  I have to use the rectal meds just before going to bed so to keep them in and that is always when the gas has built up.

Tonight I am trying the Proctofoam one more time.  Gas is better today.  Staying away from veggies helps.  I eat only cooked food and in very small amounts or I get a LOT of gas.

ElaineNY


 
Senior - New diagnosed with proctosigmoiditis - 6/2008   Tried, Colozal, steroid enemas, etc. - started working but severe side effects occurred. No mesalamines!!
Started on prednisone Feb.7, 2009 - tapering to 20 mg. - upped prenisone to 25mg. on my own (bleeding returned) - 6MP - 50 mg. 2/28/2009 
75mg. 6 MP added on 4/8/2009 - waiting for CBC and Prometheus tests
Probiotic Align, Prilosec for GERD, Gas-X, vitamins, Calcium/D
Tylenol for knees and arthritis.
 
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, June 19, 2018 8:17 AM (GMT -6)
There are a total of 2,973,166 posts in 326,063 threads.
View Active Threads


Who's Online
This forum has 160943 registered members. Please welcome our newest member, junior568.
417 Guest(s), 7 Registered Member(s) are currently online.  Details
Flying gal, 81GyGuy, C_G_K, Girlie, Lymie24, owleyes, iPoop